Texas, 2018

Astronomical Low Tide in Texas, February 2, 2018

February 2, 2018 · NWS LCH · 1 event in 1 county or zone

Strong north winds behind a cold front pushed water levels below -1 foot MLLW for multiple hours at Sabine Pass.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Strong north winds behind a cold front pushed water levels below -1 foot MLLW for multiple hours at Sabine Pass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 2, 5:23 AM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Feb 2, 5:23 AM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
523 AM CST Fri Feb 2 2018

.DISCUSSION...
12Z TAFS

&&

.AVIATION...
The cold front that moved through the area earlier this morning
has moved offshore with only scattered light showers still
impacting LFT and ARA. This activity will drift offshore over the
next couple of hours.

VFR ceilings will prevail through most of the day although skies
will remain broken to overcast. The pressure gradient in the
vicinity of the front will maintain a brisk northerly wind across
the region through this evening before weakening overnight.

Jones

&&

.PREV DISCUSSION... /issued 450 AM CST Fri Feb 2 2018/

DISCUSSION...
The latest cold front is moving through the coastal waters of
southern Louisiana headed deeper into the gulf. Rains have
pushed off to the east although clouds are expected to linger
through the day. Cold air advection along with gusty winds and
clouds will hold temps in the 50s throughout the day. On the
bright side subzero temps are common across the northern plain
states as the 1038 sfc high settles into the central US.

We are in a progressive pattern and the sfc high will move
towards the mid-Atlantic states by early Saturday as zonal flow
develops aloft. Morning lows will range from the mid 30s over
central Louisiana to the mid 40s at the beaches. Skies to remain
cloudy through the day with temperatures recovering back into the
50s. By the afternoon hours the sfc high is already off the South
Carolina coast as shortwave energy combined with return over the
front will see rains returning during the afternoon hours. This
will continue into the overnight hours Saturday night into Sunday
morning. Rains will taper off once again with the next front
pushing through during the day Sunday. This next front will push
morning lows on Monday into the 40s. This wet pattern we are in will
continue through mid-week before we will some relief late in the
week.

Marine...
Strong north winds 20 to 25 knots with higher gusty through most
of the day as seas build. The pressure gradient will remain tight
into the evening hours before relaxing a bit as the surface high
moves into the eastern US. Winds will continue to relax into early
Saturday morning with seas beginning to fall.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  51  35  52  50 /  10  10  60  70
LCH  53  43  58  53 /  10  10  60  50
LFT  54  42  58  55 /  10  10  60  70
BPT  54  43  59  53 /  10  10  60  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ450-452-
     455-470-472-475.

     Small Craft Exercise Caution late tonight for GMZ450-452-455-470-
     472-475.

     Low Water Advisory until 3 PM CST this afternoon for GMZ430-432-
     435.

     Small Craft Advisory until noon CST today for GMZ430-432-435.

&&

AVIATION...66
Hazardous weather outlook, Feb 2, 4:16 AM CST, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
416 AM CST Fri Feb 2 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
416 AM CST Fri Feb 2 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
A cold front is pushing through the coastal waters with showers
ending across southern Louisiana. Cloudy to linger through the day
as cold air spills in from the north. As a result temperatures are
expected to recover in the 50s through the day on strong north
winds. Tonight will see temperatures tailing off into the 40s for
morning lows... mid 30s across central Louisiana.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday
We are in a progressive pattern which means that another front is
expected through on Sunday with showers out ahead of the next
front.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-031030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
416 AM CST Fri Feb 2 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Strong north winds today will drive water out of the bays with a
Low Water Advisory being posted for today. A Small Craft Advisory
has also been posted with strong north winds and building seas.
Wind to taper off a bit after midnight with seas falling late.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Winds to swing around quickly to the east of Saturday as high
pressure exits off towards the mid-Atlantic states. The next front
is expected to move through during the afternoon hours on Sunday.
Rains will again proceed the next front.

.SPOTTER INFORMATION STATEMENT...

Event by event

1 astronomical low tide. Local standard time, as filed.

Astronomical Low Tide, Jefferson

When
February 2, 8:00 AM CST to 12:00 PM CST
Where
Jefferson forecast zone
Reported by
C-MAN Station

The tide at Sabine Pass fell below -1 foot MLLW for multiple hours. The tide reached a minimum of -1.2 feet MLLW.

What these are

Astronomical Low Tide
Unusually low water from tides and offshore wind that caused impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, February 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 740741.